Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 9, 2006, 5:00 PM EDT for Lycoming County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2006, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 9, 2006, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lycoming County, PA
The radar
The State College radar (KCCX), 92 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... ONGOING...ISOLATED SEVERE...CONVECTION ON BACK EDGE CIRCULATION OF UPR LOW LIFTING THROUGH THE REGION IS EXPECTED TO CONTINUE INTO THIS EVENING AND THEN DIMINISH AROUND SUNSET. THE OVERNIGHT HOURS SHOULD BE MAINLY DRY PCPN WISE...BUT SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE NORTHWEST STARTING MONDAY MORNING AHEAD OF SHORTWAVE TROF...SO A SHOWER COULD REACH INTO NW PA EARLY MONDAY MORNING. HAVE HAD A COUPLE REPORTS OF HAIL AND WIND DAMAGE AND WITH STRONGER DYNAMICS EXPECTED MONDAY WITH THE SHORT WAVE TROF...INCLUDED LIKELY POPS FOR NW HALF OF CWA ON MONDAY WITH AT LEAST SOME ISOLATED SEVERE POSSIBLE AGAIN MONDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WITH NO AIRMASS CHANGE EXPECTED THROUGH MOST OF THE WEEK AND AN ACTIVE NRN STREAM FLOW PATTERN TO THE NORTH OF THE REGION...ABOVE NORMAL CLIMO CHANCES OF SHOWERS AND TSTMS ARE EXPECTED THROUGH FRIDAY. AT THIS TIME MOISTURE APPEARS DIMINISH BY THE WEEKEND WITH THE PASSAGE OF SOME SEMBLANCE OF AN UPR TROF AXIS. && .AVIATION... UPPER LEVEL LOW OVER SE HALF OF CWA ALONG WITH GENEROUS AMOUNTS OF CAPE KICKING OFF SCATTERED PULSE TSTORMS THIS AFTERNOON. THESE WILL BRING ISOLATED MVFR CONDITIONS WHILE THE REMAINDER OF THE REGION REMAINS VFR. CONVECTIVE ACTIVITY WILL TAPER OFF EARLY THIS EVENING WITH LOSS OF HEATING. DECENT MID LEVEL WAVE WITH ASSOCIATED COLD FRONT MOVE INTO THE NORTHWEST LATER TONIGHT AND CROSS CWA DURING THE DAY MONDAY BRINGING NUMEROUS SHOWERS/TSTORMS ALONG WITH LOCAL REDUCTIONS OF VSBY/CIGS...BUT IN GENERAL VSBYS WILL BE 6+ WITH CIGS REMAINING ABOVE 3KFT. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR/GARTNER LONG TERM...GARTNER AVIATION...RXR
Hazardous weather outlook, Jul 9, 11:34 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EDT SUN JUL 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1134 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON. MAINLY ACROSS THE LOWER SUSQUEHANNA VALLEY...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AS SUNSET APPROACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RXR
In the hours before
Special weather statement, Jul 9, 3:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT SUN JUL 9 2006 PAZ066-092000- LANCASTER- 328 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST LANCASTER COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM 3 MILES EAST OF EPHRATA... MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR ADAMSTOWN AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...AND ROUTE 322. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jul 9, 4:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT SUN JUL 9 2006 PAZ036-092100- FRANKLIN- 409 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN FRANKLIN COUNTY THROUGH 5 PM... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES WEST OF CHAMBERSBURG...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR CHAMBERSBURG AROUND 420 PM...FANNETTSBURG AROUND 425 PM...SCOTLAND AROUND 435 PM...UPPER STRASBURG AROUND 440 PM...WILLOW HILL AROUND 455 PM AND ROXBURY AROUND 500 PM. ADDITIONAL STRONG THUNDERSTORMS COULD DEVELOP ACROSS EAST CENTRAL PORTIONS OF THE COUNTY BETWEEN 430 PM AND 5 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WIND GUSTS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 200...I-81 BETWEEN MILE MARKERS 8 AND 25. THEY WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: KL
Special weather statement, Jul 9, 4:22 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT SUN JUL 9 2006 PAZ045-092100- SOUTHERN CLINTON- 422 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEAST CLINTON COUNTY THROUGH 5 PM... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGANTON...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CARROLL AROUND 440 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 180 AND 194. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
Special weather statement, Jul 9, 4:39 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT SUN JUL 9 2006 PAZ049-092130- UNION- 439 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT UNION COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MIFFLINBURG...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HARTLETON AROUND 450 PM...LAURELTON CENTER AROUND 455 PM...MIFFLINBURG AROUND 500 PM...SAND BRIDGE STATE PARK...AND R.B. WINTER STATE PARK AROUND 505 PM AND SPRUCE RUN RESERVIOR AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 196 AND 205. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 45. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
Special weather statement, Jul 9, 4:51 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 PM EDT SUN JUL 9 2006 PAZ063-092115- CUMBERLAND- 451 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CARLISLE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR HOGESTOWN AROUND 505 PM... MECHANICSBURG AROUND 510 PM AND WERTZVILLE AROUND 515 PM. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 239...AND I-81 BETWEEN MILE MARKERS 43 AND 65...AS WELL AS I-83 BETWEEN MILE MARKERS 40 AND 41. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
Special weather statement, Jul 9, 4:53 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 PM EDT SUN JUL 9 2006 PAZ046-092145- SOUTHERN LYCOMING- 453 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JERSEY SHORE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR COLLOMSVILLE AROUND 500 PM...ELIMSPORT AROUND 520 PM...DUBOISTOWN AROUND 525 PM... WILLIAMSPORT...GARDEN VIEW AROUND 530 PM...SOUTH WILLIAMSPORT AROUND 535 PM...MONTOURSVILLE AND MONTGOMERY AROUND 545 PM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT ROUTE 15 AND ROUTE 220. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 41 min |
| Jul 9, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 35 min |
| Jul 9, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 67 min |
| Jul 9, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 39 min |
| Jul 9, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 53 min |
| Jul 9, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 42 min |
| Jul 9, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 57 min |
| Jul 9, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 28 min |
| Jul 9, 6:05 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 55 min |
| Jul 9, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 78 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 70 min |
| Jul 9, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.